Thunderstorm Wind, Butte
- When
- May 5, 7:55 PM MST to 8:05 PM MST
- Where
- Butte County, Howe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.783, -113.000
Power lines blown down with power outages in Howe.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 5, 1:30 PM MST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT THU MAY 05 2005 .DISCUSSION...WET PATTERN TO CONTINUE FOR NEXT 7 DAYS. UPPER 5H LOW HAS MOVED INLAND INTO CENTRAL CA. DEEP SOUTHERLY FLOW AHEAD OF THIS LOW IS TRANSPORTING PLENTY OF MOISTURE INTO CWA THIS AFTERNOON (NOTE: LOWER 50 DEWPTS ACROSS REGION). ONE WAVE RACED NORTH ACROSS FCST/A THIS MORNING AND COOLED TEMPS SO AREA IS A BIT SLOWER TO RECOVER WITH WARM TEMPS. HOWEVER...TEMPS SHOULD RECOVER LATER THIS AFTERNOON AND WITH RADAR TRENDS SHOWING CONVECTION DEVELOPING SOUTH AND WEST WOULD EXPECT CONVECTION TO BE WIDESPREAD THIS EVENING. HAVE USED THE NAM MODEL FOR THE FIRST 48 HRS TO GET TIMING OF CONVECTION/WAVES. MAIN THREAT FROM TSTMS SHOULD BE HEAVY RAIN AND WIND GUSTS. 7H WINDS 30+KTS BUT NOT MUCH SHEAR. PRECIP SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT. UPPER LOW FCST TO MOVE TO SOUTHEAST IDAHO BY FRIDAY NIGHT. SHOULD BE QUITE ACTIVE FRIDAY AFTERNOON/EVENING AS 7H TROF APPROACHES AREA AND STALLS. CONVECTION WILL CONTINUE WELL INTO THE EVENING BUT GRADUALLY DIMINISH AFTER MIDNIGHT. WRAP-AROUND MOISTURE SATURDAY MORNING (DEPENDS ON HOW FAST UPPER LOW MOVES EAST). SNAKE VALLEY WINDS WILL INCREASE DURING THE AFTERNOON (SAT)WITH MODERATE SFC GRADIENT (20-30MPH). UPPER RIDGE WILL BUILD INTO AREA FOR SATURDAY NIGHT AND SUNDAY ALTHOUGH WITH PLENTY OF LOW-LEVEL MOISTURE DECIDED TO KEEP ISOL POPS ACROSS AREA. NEXT UPPER LOW MOVES INTO THE COAST ON MONDAY AND SPREADS WARM FRONT PRECIP INTO FORECAST AREA EARLY MONDAY MORNING. THIS UPPER LOW WILL BE A SIMILAR PERFORMER WITH TRACK ACROSS SOUTHERN ZONES. THIS SYSTEM MAY NOT HAVE QUITE AS DEEP MOISTURE/FETCH THAT THIS CURRENT SYSTEM HAS. EVENTUALLY THIS SYSTEM WILL DEPART AREA WEDNESDAY NIGHT (DEPENDING ON TIMING OF UPPER LOW). AS A RESULT...SCT/LIKELY POPS THROUGH THE PERIOD. UPPER RIDGE BUILDS BACK INTO AREA ON THU. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT THU MAY 05 2005 IDZ017>025-031-032-061200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT THU MAY 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
815 PM MDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 3 W POCATELLO 42.88N 112.53W
05/05/2005 POWER ID TRAINED SPOTTER
SIGN AT WEST POCATELLO EXIT BLOWN INTO CAR WITH VERY
STRONG WINDS ASSOCIATED WITH THUNDERSTORM. BREAKS
WINDSHIELD OF THE CAR. DRIVER OKAY.
0811 PM TSTM WND DMG CAREY 43.30N 113.95W
05/05/2005 BLAINE ID TRAINED SPOTTER
POWER POLES BLOWN DOWN IN AND AROUND CITY.
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
826 PM MDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 4 N HAILEY 43.57N 114.30W
05/05/2005 0.25 INCH BLAINE ID COUNTY OFFICIAL
HEAVY THUNDERSTORMS WITH STRONG GUSTY WINDS.
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
831 PM MDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 10 S BELLEVUE 43.32N 114.26W
05/05/2005 0.25 INCH BLAINE ID TRAINED SPOTTER
HEAVY RAIN MEASURED 0.50 INCHES.
0823 PM TSTM WND GST MINIDOKA 42.75N 113.49W
05/05/2005 50 MPH MINIDOKA ID TRAINED SPOTTER
AT INEEL METEOROLOGICAL SITE
&&
PANGELThe Pocatello radar (KSFX), 80 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines blown down with power outages in Howe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456491.